Alert archive / Florida / High Surf Advisories in 2012

High Surf Advisory 7, NWS Tallahassee, FL

December 25, 2012Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this high surf advisory at Dec 25, 2012, 2:48 AM CST for Bay County, Gulf County, Walton County, Florida. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 2:48 AM CST (08:48 UTC)
In effect from
Dec 25, 2012, 6:00 PM CST
Expired
Dec 26, 2012, 6:00 PM CST
In force
24 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WHUS42 KTAE 250848
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EST TUE DEC 25 2012

...A HIGH RIP CURRENT RISK IS NOW IN EFFECT FROM 7 AM EST /6 AM
CST/ THIS MORNING THROUGH WEDNESDAY EVENING FOR ALL BEACHES IN THE
FLORIDA PANHANDLE AND WESTERN BIG BEND...

...A HIGH SURF ADVISORY IS NOW IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 7 PM EST /6 PM CST/ WEDNESDAY FOR THE BEACHES OF
WALTON...BAY...AND GULF COUNTIES...

.INCREASING ONSHORE WINDS AND BUILDING SEAS OUT AHEAD OF A VERY
STRONG LOW PRESSURE SYSTEM TO OUR WEST...WILL GENERATE LARGE
BREAKING WAVES AND DANGEROUS SURF CONDITIONS AT OUR AREA BEACHES
TODAY AND WEDNESDAY. THIS MAY RESULT IN SURF HEIGHTS PEAKING AT 7
TO 9 FEET (WITH HIGHER SETS) AT THE PANHANDLE BEACHES ON
WEDNESDAY...WHICH MAY CAUSE SOME BEACH EROSION AND MINOR COASTAL
FLOODING.

FLZ108-112-114-270000-
/O.NEW.KTAE.SU.Y.0007.121226T0000Z-121227T0000Z/
/O.NEW.KTAE.RP.S.0032.121225T1200Z-121227T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
348 AM EST TUE DEC 25 2012 /248 AM CST TUE DEC 25 2012/

...A HIGH RIP CURRENT RISK IS IN EFFECT FROM 7 AM EST /6 AM CST/
THIS MORNING THROUGH WEDNESDAY EVENING... 

...A HIGH SURF ADVISORY IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 PM EST /6 PM CST/ WEDNESDAY...

* BEACH WINDS...SOUTH 15 TO 20 MPH AND GUSTY TODAY...AND WEST AT
  20 TO 25 MPH AND GUSTY ON WEDNESDAY.

* SURF...2 TO 4 FEET WITH HIGHER SETS TODAY...BUILDING TO 7 TO 9
  FEET WITH HIGHER SETS ON WEDNESDAY.

* TIMING...TODAY AND WEDNESDAY.

* IMPACTS...SURF HEIGHTS OF 7 TO 9 FEET (WITH HIGHER SETS) MAY
  CAUSE SOME BEACH EROSION AND MINOR COASTAL FLOODING ON
  WEDNESDAY. THIS SURF WILL PRODUCE HAZARDOUS RIP CURRENTS AND
  WILL BE LIFE THREATENING TO ANYONE ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. 

&&

$$

FLZ115-270000-
/O.NEW.KTAE.RP.S.0032.121225T1200Z-121227T0000Z/
COASTAL FRANKLIN-
348 AM EST TUE DEC 25 2012

...A HIGH RIP CURRENT RISK IS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH WEDNESDAY EVENING. 

* BEACH WINDS...SOUTH 15 TO 20 MPH AND GUSTY TODAY...AND SOUTHWEST AT
  20 TO 25 MPH AND GUSTY ON WEDNESDAY.

* SURF...2 TO 4 FEET TODAY AND WEDNESDAY.

* TIMING...TODAY AND WEDNESDAY.

* IMPACTS...THE STRONG ONSHORE WINDS AND HIGHER SURF WILL CREATE
  HAZARDOUS RIP CURRENTS THAT WILL BE LIFE THREATENING TO ANYONE
  ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. 

&&

$$

17-GOULD
3 follow-up statements
965 
WHUS42 KTAE 252026
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EST TUE DEC 25 2012

...A HIGH RIP CURRENT RISK IS NOW IN EFFECT FROM 7 AM EST /6 AM
CST/ THIS MORNING THROUGH WEDNESDAY EVENING FOR ALL BEACHES IN
THE FLORIDA PANHANDLE AND WESTERN BIG BEND...

...A HIGH SURF ADVISORY IS NOW IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 7 PM EST /6 PM CST/ WEDNESDAY FOR THE BEACHES OF
WALTON...BAY...AND GULF COUNTIES...

.INCREASING ONSHORE WINDS AND BUILDING SEAS OUT AHEAD OF A VERY
STRONG LOW PRESSURE SYSTEM TO OUR WEST...WILL GENERATE LARGE
BREAKING WAVES AND DANGEROUS SURF CONDITIONS AT OUR AREA BEACHES
THIS EVENING AND WEDNESDAY. THIS MAY RESULT IN SURF HEIGHTS PEAKING
AT 7 TO 9 FEET (WITH HIGHER SETS) AT THE PANHANDLE BEACHES ON
WEDNESDAY...WHICH MAY CAUSE SOME BEACH EROSION AND MINOR COASTAL
FLOODING.

FLZ108-112-114-261200-
/O.CON.KTAE.SU.Y.0007.121226T0000Z-121227T0000Z/
/O.CON.KTAE.RP.S.0032.000000T0000Z-121227T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
326 PM EST TUE DEC 25 2012 /226 PM CST TUE DEC 25 2012/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 7 PM EST /6 PM CST/ WEDNESDAY...

* BEACH WINDS...SOUTH 15 TO 20 MPH AND GUSTY TODAY...AND WEST AT 
  20 TO 25 MPH AND GUSTY ON WEDNESDAY. 

* SURF...3 TO 5 FEET WITH HIGHER SETS TODAY...BUILDING TO 7 TO 9
  FEET WITH HIGHER SETS ON WEDNESDAY.

* IMPACTS...SURF HEIGHTS OF 7 TO 9 FEET (WITH HIGHER SETS) MAY
  CAUSE SOME BEACH EROSION AND MINOR COASTAL FLOODING ON
  WEDNESDAY...ESPECIALLY ON WEST FACING BEACHES. THIS SURF WILL
  PRODUCE HAZARDOUS RIP CURRENTS AND WILL BE LIFE THREATENING TO
  ANYONE ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

FLZ115-261200-
/O.CON.KTAE.RP.S.0032.000000T0000Z-121227T0000Z/
COASTAL FRANKLIN-
326 PM EST TUE DEC 25 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* BEACH WINDS...SOUTH 15 TO 20 MPH AND GUSTY TODAY...AND 
  SOUTHWEST AT 20 TO 25 MPH AND GUSTY ON WEDNESDAY. 

* SURF...2 TO 4 FEET TODAY AND WEDNESDAY.

* TIMING...TODAY AND WEDNESDAY.

* IMPACTS...THE STRONG ONSHORE WINDS AND HIGHER SURF WILL CREATE 
  HAZARDOUS RIP CURRENTS THAT WILL BE LIFE THREATENING TO ANYONE 
  ENTERING THE WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

GODSEY
112 
WHUS42 KTAE 261222
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 AM EST WED DEC 26 2012

...A HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EST /6 AM
CST/ THIS MORNING THROUGH WEDNESDAY EVENING FOR ALL BEACHES IN THE
FLORIDA PANHANDLE AND WESTERN BIG BEND...

...A HIGH SURF ADVISORY IS NOW IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 7 PM EST /6 PM CST/ WEDNESDAY FOR THE BEACHES OF
WALTON...BAY...AND GULF COUNTIES...

.STRONG WESTERLY WINDS BEHIND A POWERFUL COLD FRONT WILL GENERATE
LARGE BREAKING WAVES AND DANGEROUS SURF CONDITIONS AT OUR AREA
BEACHES TODAY. THIS IS EXPECTED TO RESULT IN SURF HEIGHTS PEAKING
AT 7 TO 9 FEET (WITH HIGHER SETS) AT THE PANHANDLE BEACHES...WHICH
MAY CAUSE SOME BEACH EROSION AND MINOR COASTAL FLOODING.


FLZ108-112-114-270000-
/O.CON.KTAE.SU.Y.0007.000000T0000Z-121227T0000Z/
/O.CON.KTAE.RP.S.0032.000000T0000Z-121227T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
722 AM EST WED DEC 26 2012 /622 AM CST WED DEC 26 2012/

...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM
CST/ THIS EVENING... 

...A HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST /6 PM
CST/ THIS EVENING...

* BEACH WINDS...WEST 20 TO 25 MPH AND GUSTY...BECOMING NORTHWEST
  AT 15 TO 20 MPH THIS AFTERNOON.

* SURF...7 TO 9 FEET WITH HIGHER SETS TODAY.

* IMPACTS...SURF HEIGHTS OF 7 TO 9 FEET (WITH HIGHER SETS) MAY
  CAUSE SOME BEACH EROSION AND MINOR COASTAL FLOODING...ESPECIALLY
  ON WEST FACING BEACHES. THIS SURF WILL PRODUCE HAZARDOUS RIP
  CURRENTS AND WILL BE LIFE THREATENING TO ANYONE ENTERING THE
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

FLZ115-270000-
/O.CON.KTAE.RP.S.0032.000000T0000Z-121227T0000Z/
COASTAL FRANKLIN-
722 AM EST WED DEC 26 2012

...A HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* BEACH WINDS...SOUTHWEST 20 TO 25 MPH AND GUSTY...BECOMING
  NORTHWEST AT 15 TO 20 MPH THIS AFTERNOON.

* SURF...2 TO 3 FEET.

* IMPACTS...THE STRONG ONSHORE WINDS AND HIGHER SURF WILL CREATE 
  HAZARDOUS RIP CURRENTS THAT WILL BE LIFE THREATENING TO ANYONE 
  ENTERING THE WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

17-GOULD
001 
WHUS42 KTAE 261920
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST WED DEC 26 2012

...A HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING FOR ALL BEACHES IN THE FLORIDA PANHANDLE AND WESTERN BIG
BEND...

...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM
CST/ WEDNESDAY FOR THE BEACHES OF BAY AND GULF COUNTIES...

.HIGH SURF WILL CONTINUE TO GRADUALLY SUBSIDE THIS AFTERNOON AS
WINDS DIMINISH AND SHIFT TO MORE OF AN OFFSHORE DIRECTION. 

FLZ108-270000-
/O.CAN.KTAE.SU.Y.0007.000000T0000Z-121227T0000Z/
/O.CON.KTAE.RP.S.0032.000000T0000Z-121227T0000Z/
SOUTH WALTON-
120 PM CST WED DEC 26 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
HIGH SURF ADVISORY. 

* BEACH WINDS...NORTHWEST 15 TO 20 MPH. 

* SURF...3 TO 5 FEET SURF THEN DIMINISHING AFTER SUNSET. 

* IMPACTS...THIS SURF WILL PRODUCE HAZARDOUS RIP CURRENTS AND
  WILL BE LIFE THREATENING TO ANYONE ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. 

&&

$$

FLZ112-114-270000-
/O.CON.KTAE.SU.Y.0007.000000T0000Z-121227T0000Z/
/O.CON.KTAE.RP.S.0032.000000T0000Z-121227T0000Z/
COASTAL BAY-COASTAL GULF-
220 PM EST WED DEC 26 2012 /120 PM CST WED DEC 26 2012/

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST /6 PM
CST/ THIS EVENING...

* BEACH WINDS...NORTHWEST 15 TO 20 MPH. 

* SURF...4 TO 6 FEET SURF THEN DIMINISHING AFTER SUNSET. 

* IMPACTS...THESE SURF HEIGHTS MAY CAUSE SOME MINOR BEACH EROSION
  THIS AFTERNOON...ESPECIALLY ON WEST FACING BEACHES. THIS SURF
  WILL ALSO PRODUCE HAZARDOUS RIP CURRENTS AND WILL BE LIFE
  THREATENING TO ANYONE ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

FLZ115-270000-
/O.CON.KTAE.RP.S.0032.000000T0000Z-121227T0000Z/
COASTAL FRANKLIN-
220 PM EST WED DEC 26 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* BEACH WINDS...NORTHWEST WIND 15 TO 20 MPH. 

* SURF...2 TO 3 FEET.

* IMPACTS...THE STRONG ONSHORE WINDS AND HIGHER SURF WILL CREATE 
  HAZARDOUS RIP CURRENTS THAT WILL BE LIFE THREATENING TO ANYONE 
  ENTERING THE WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...
DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE.
ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO
SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A
RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

GODSEY

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Dec 24, 7:00 PM CST, 7 hours 48 minutes earlier.

Area forecast discussion, Dec 24, 7:00 PM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EST Mon Dec 24 2012

.NEAR TERM [Rest of Tonight]...
The shortwave that brought the rain today is currently passing to
our east with a few remnant showers across our easternmost zones and
coastal waters. This activity will either diminish or move out of
our CWA shortly. There is only a slight chance for showers to
develop overnight, mainly across the coastal waters and Florida
zones. Grids have already been updated and zones will be sent
shortly.

&&

.Previous Discussion...
.SHORT TERM...[Tuesday through Wednesday Night]
Complex scenario set to evolve throughout the short term period with
the potential for a multi-faceted severe weather threat. All of this
is prefaced with the fact that we are still discussing a weather
event that is 24 to 48 hours away, so there are still some of the
subtleties that the larger scale models may not resolve very well.

24/12z guidance continues to be relatively consistent with the
evolution of the system as it moves into the Mid South on Christmas
Day. The NAM remains a slow outlier and is generally discounted from
a timing perspective with the main squall line. The GFS continues to
be generally on pace with previous runs, though slightly faster this
cycle. Essentially, rapid cyclogenesis is expected Tuesday morning
in response to a strong upper low moving through the Red River
Valley. As the low moves quickly east, wind fields will quickly
accelerate increasingly moist inflow into the south setting the
stage for a significant severe weather threat from Louisiana
eastward to Florida.

While the synoptic setup is nearly ideal for a severe weather
outbreak, some negative factors still exist and continue to be
resolved poorly in the global guidance. Instability is always the
big question mark this time of year with severe weather events. The
past model runs seem to overlay nicely with the best instability
likely occurring along the I-10 corridor between New Orleans and
Panama City and perhaps extending inland 75 to 100 miles. Depending
on the model used, this instability reaches significantly further
inland - or stays entirely offshore. Thus while confidence is very
high that wind shear /0-6km deep layer shear of 75kt/ will be more
than sufficient for organized severe weather with this system,
overall confidence is only average with the severe weather potential
because of the instability question.

So...for Tuesday...We expect that a few showers and thunderstorms
will be ongoing near the beginning of the period as the warm front
retreats back northward. Hi-res guidance indicates that during the
Tuesday morning and early afternoon period that there could be some
supercelluar activity with this frontal boundary as it retreats
northward through the area. This threat would most likely be
confined to the Florida Panhandle and into Southeast Alabama. For
areas further east, forcing is less established (and likely more
stable anyway).

A couple of hours after the warm front exits the picture, the threat
for organized severe weather will likely diminish as the lack of any
deep layer convergence will make storm development difficult. So, we
may see a lull in the action Tuesday afternoon before we ramp up
again Tuesday evening.

Tuesday evening through the overnight...the weather will begin to
deteriorate again as a strong squall line approaches from the west
just ahead of the cold front. Hi-res output from our local WRF show
wind gusts easily greater than 50kt with the strongest storms. But,
hi-res output also shows a distinct weakening trend as the squall
line moves into Southern Georgia and the Florida Big Bend, possibly
due to the storm inflow stabilizing the near surface environment due
to the cool shelf waters over Apalachee Bay.

Wednesday...the squall line, likely in a weakening configuration
should clear east of I-75 by mid morning with good weather expected
thereafter.

So to summarize, the severe weather potential is more likely in
Southeast Alabama and the Florida Panhandle with a more conditional
threat due to questionable instability up into Southern Georgia and
the Florida Big Bend.

&&

.LONG TERM [Thursday through next Monday]...The significant
system in the short term will be exiting the area to start of the
long term. In its immediate wake, a drier and cooler airmass will
advect into the region. However, a progressive pattern is forecast
to continue with both the 24/00z GFS and 24/00z ECMWF showing
another system affecting the area late Friday night into Saturday.
Depending on the track of the low, some portions of the area could
see isolated convection, but this system currently does not look
as impressive as the one before it. Temperatures are expected to
moderate some by late in the week ahead of this system and then cool
again behind it.

&&

.AVIATION...
A scattering of low ceilings and visibilities can be found across
the tri-state region at this time. Expect MVFR and IFR restrictions
to expand through the night to all terminals. Currently the most
pessimistic forecasts are at KDHN and KABY, down to airport
minimums. Elsewhere, IFR conditions are advertised. Due to the late
rainfall that both KTLH and KVLD have received, the chance is high
that a more pessimistic forecast will be needed at these locations
later tonight. Showers and thunderstorms are expected tomorrow, with
the highest chances along the coast and at our westernmost
terminals.

&&

.Marine...
Cautionary conditions will diminish briefly overnight before rapidly
increasing to advisory levels on Tuesday. Conditions will further
deteriorate Tuesday evening with gale force gusts likely at times in
addition to the potential for severe weather with the squall line.
As the front moves through the marine area on Tuesday night and
Wednesday morning winds will shift to offshore and remain at
advisory levels through the day. Winds and seas will finally
diminish on Thursday as high pressure builds north of the waters.

&&

.FIRE WX...
RH values are expected to remain well above red flag criteria thru
the week. no fire wx is anticipated at this time.

&&

.HYDROLOGY...
Much of the region is expected to receive between 1 and 2 inches of
rainfall during the next few days (except around 0.5" over the SE FL
Big Bend). This may cause some minor rises along area rivers, but
due to low flows in area basins, no significant rises are expected
at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   54  72  62  66  37 / 30  40  80  80   0
Panama City   61  71  63  63  38 / 30  60  90  30   0
Dothan        55  70  60  60  34 / 40  70 100  40   0
Albany        52  70  62  62  33 / 30  70  90  80   0
Valdosta      51  70  60  64  37 / 30  30  50  90   0
Cross City    52  72  61  70  41 / 20  20  40  80   0
Apalachicola  60  70  65  67  38 / 30  50  90  60   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY from 7 PM Tuesday to 1 AM EST Thursday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM.
     SMALL CRAFT ADVISORY from 11 AM Tuesday to 1 AM EST Thursday
     for Coastal waters from Apalachicola to Destin FL out 20
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...BARRY
SHORT TERM/MARINE...GODSEY
LONG TERM...DVD
AVIATION...HARRIGAN
FIRE WEATHER...MOORE
HYDROLOGY...BLOCK/GOULD
Hazardous weather outlook, Dec 24, 7:27 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EST MON DEC 24 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-251200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
827 PM EST MON DEC 24 2012 /727 PM CST MON DEC 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

AREAS OF FOG WILL DEVELOP ACROSS THE REGION BY MIDNIGHT AND
CONTINUE THROUGH AT LEAST DAYBREAK. SOME OF THE FOG WILL BECOME
DENSE WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT TIMES.
OTHERWISE...THERE CONTINUES TO BE A HIGH RISK OF RIP CURRENTS
ALONG THE BEACHES OF THE FLORIDA PANHANDLE...AND A MODERATE RISK
OF RIP CURRENTS AT THE BEACHES OF THE FLORIDA BIG BEND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE SEVERE WEATHER THREAT WILL INCREASE TUESDAY AND ESPECIALLY
INTO TUESDAY NIGHT. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING
WINDS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. THE GREATEST
THREAT FOR SEVERE STORMS AND ISOLATED TORNADOES IN THE LOCAL AREA
IS EXPECTED TO BE ACROSS PORTIONS OF SOUTHEAST ALABAMA AND
ADJACENT SECTIONS OF THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA.
HOWEVER...SEVERE STORMS AND ISOLATED TORNADOES COULD OCCUR
ANYWHERE IN THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY/DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:22 PM CSTDense Fog AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more12 hr
Dec 25, 2:48 AM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton39 hr
Dec 25, 4:47 AM CSTGale WarningTAE31 hr
Dec 25, 4:47 AM CSTSmall Craft AdvisoryTAE45 hr
Dec 25, 1:54 PM CSTSpecial Marine WarningTAE66 min
Dec 25, 2:29 PM CSTTornado WarningTAEWalton46 min
Dec 25, 4:49 PM CSTTornado WarningTAEWalton26 min
Dec 25, 5:07 PM CSTTornado WarningTAEWalton38 min

Nearby

High Surf Advisories in Florida, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.